MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number GSX0025A
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the physician selected a 25mm gore® cardioform septal occluder to treat a patent foramen ovale.The occluder was prepped and about to be advanced into the patient when the guidewire position was lost.The physician repositioned the wire, then the device was advanced.Intracardiac echocardiography showed the left disc was still in the tunnel when deployment was attempted.The occluder was reloaded and another deployment attempt was made.Again, it appeared that the left disc was deploying in the tunnel.The device was reloaded and the third deployment attempt was successful.The device was locked and released without issue.The patient complained of chest/back pain and echocardiography showed a large pericardial effusion.A pericardiocentesis was performed and the patient was sent to surgery.The physician communicated that the patient had a sternotomy and patches were used to treat two posterior perforations.The physician noted the device may have been too deep into the atrium when unsheathing or deploying the occluder.
 
Additional Manufacturer Narrative
The gore® cardioform septal occluder instructions for use list perforation or damage of a cardiovascular structure by the device as a potential device and procedure related adverse event.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Echocardiographic case imaging was provided for review.Intracardiac echocardiography (ice) demonstrated the defect was crossed with a guidewire, followed by successful closure with a gore® cardioform septal occluder.After the deployment, ice revealed a pericardial effusion located adjacent to the ventricular wall.

Brand Name
GORE® CARDIOFORM SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
marci stewart
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23878168
Report Number2017233-2025-06994
Device Sequence Number18547280
Product Code MLV
UDI-Device Identifier00733132631025
UDI-Public(01)00733132631025(17)270608
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGSX0025A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age48 YR
Patient SexMale